MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. SUCTION CLEANING ADAPTER

OLYMPUS MEDICAL SYSTEMS CORP. SUCTION CLEANING ADAPTER
Model Number MH-856
Medical Device Problem Code Failure to Disinfect (1175)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/16/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is not yet available for this event.The device is not returned, as such a definitive root cause of the reported complaint cannot be determined at this time.Supplemental report(s) will be filed as the information becomes available.
 
Event or Problem Description
As reported for this event by the customer, the device was cleaned but not sterilized before being used with another scope.There is no reported harm or adverse impact to any patient.
 
Additional Manufacturer Narrative
The device is not returned.As such, an actual device evaluation is not performed.An evaluation is done based on historical records and reported information.This supplemental report is being submitted to provide this information.Due diligence was executed for this event with no information, including initial reporter occupation, provided by the customer.The device history record review could not be performed nor manufacturing date available as the customer did not provide a serial number.The issue of the device being cleaned but not sterilized before being used with another scope is a finding of improper reprocessing, and not a device malfunction.There is no reported injury, infection or death associated with this event.The customer wanted to know what the effects of not sterilizing the device for use would be.The customer was advised of the necessity to follow the reprocessing steps of instructions for use (ifu) and provided the chart showing steps for sterilization and high level disinfection of the adapter.The ifu (reprocessing manual) cautions the user against insufficient reprocessing as below: 1.4 precautions: an insufficiently cleaned, disinfected or sterilized endoscope and/or accessories may pose an infection control risk to the patients and/or operators who contact them.·ifu (reprocessing manual) specifies steps from use to reprocessing, sterilization and storage in 4.4 workflow for manually cleaning and sterilizing endoscopes and accessories.

Brand Name
SUCTION CLEANING ADAPTER
Common Device Name
SUCTION CLEANING ADAPTER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12294050
Report Number8010047-2021-09974
Device Sequence Number3210457
Product Code FET
UDI-Device Identifier04953170071270
UDI-Public04953170071270
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberMH-856
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/16/2021
Supplement Date Received by Manufacturer09/03/2021
Initial Report FDA Received Date08/09/2021
Supplement Report FDA Received Date09/03/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1